Alert archive / California / Wind Advisories in 2024

Wind Advisory 4, NWS Sacramento, CA

February 2, 2024

NWS Sacramento, CA issued this wind advisory at Feb 2, 2024, 12:59 PM PST. It took effect at Feb 3, 2024, 10:00 PM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 2, 2024, 12:59 PM PST (20:59 UTC)
In effect from
Feb 3, 2024, 10:00 PM PST
Expired
Feb 3, 2024, 12:22 PM PST
In force
Issued by
NWS Sacramento, CA

The text

As transmitted.

807 
WWUS76 KSTO 022059
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
1259 PM PST Fri Feb 2 2024

CAZ017>019-031400-
/O.NEW.KSTO.WI.Y.0004.240204T0600Z-240205T0600Z/
Southern Sacramento Valley-Carquinez Strait and Delta-
Northern San Joaquin Valley-
Including the cities of Sacramento, Fairfield/Suisun, Stockton, 
and Modesto
1259 PM PST Fri Feb 2 2024

...WIND ADVISORY IN EFFECT FROM 10 PM SATURDAY TO 10 PM PST
SUNDAY...

* WHAT...Southeast winds 25 to 35 mph with gusts 40 to 50 mph 
  expected.

* WHERE...The Delta, Southern Sacramento Valley and Northern San
  Joaquin Valley, including Interstate 80, State Route 99, and 
  Highway 50.

* WHEN...From 10 PM Saturday to 10 PM PST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Difficult driving conditions for high profile vehicles.

* ADDITIONAL DETAILS...Strongest winds expected south of I-80.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
2 follow-up statements
109 
WWUS76 KSTO 030847
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
1247 AM PST Sat Feb 3 2024


CAZ015-016-066-067-040000-
/O.EXA.KSTO.WI.Y.0004.240204T0600Z-240205T0600Z/
Northern Sacramento Valley-Central Sacramento Valley-
Northeast Foothills/Sacramento Valley-Motherlode-
Including the cities of Redding, Red Bluff, Chico, Oroville, 
Marysville/Yuba City, Paradise, Grass Valley, and Jackson
1247 AM PST Sat Feb 3 2024

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 PM PST
SUNDAY...

* WHAT...Southeast winds 25 to 35 mph with gusts 40 to 55 mph 
  expected.

* WHERE...Portions of the northern and central Sacramento Valley,
  Northeast Foothills and Motherlode.

* WHEN...From 10 PM Saturday to 10 PM PST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects, and
  create difficult driving conditions for high profile vehicles.
  Downed branches or weakened trees may lead to power outages.

* ADDITIONAL DETAILS...Strongest winds expected east of I-5.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ017>019-040000-
/O.CON.KSTO.WI.Y.0004.240204T0600Z-240205T0600Z/
Southern Sacramento Valley-Carquinez Strait and Delta-
Northern San Joaquin Valley-
Including the cities of Sacramento, Fairfield/Suisun, Stockton, 
and Modesto
1247 AM PST Sat Feb 3 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
10 PM PST SUNDAY...

* WHAT...Southeast winds 25 to 35 mph with gusts 40 to 55 mph 
  expected.

* WHERE...The Delta, Southern Sacramento Valley and Northern San 
  Joaquin Valley, including Interstate 80, State Route 99, and 
  Highway 50.

* WHEN...From 10 PM Saturday to 10 PM PST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects, and
  create difficult driving conditions for high profile vehicles.
  Downed branches or weakened trees may lead to power outages.

* ADDITIONAL DETAILS...Strongest winds expected south of I-80.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
506 
WWUS76 KSTO 032022
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
1222 PM PST Sat Feb 3 2024

CAZ015-016-066-041200-
/O.UPG.KSTO.WI.Y.0004.240204T0600Z-240205T0600Z/
/O.NEW.KSTO.HW.W.0001.240204T1700Z-240205T1800Z/
Northern Sacramento Valley-Central Sacramento Valley-
Northeast Foothills/Sacramento Valley-
Including the cities of Redding, Red Bluff, Chico, Oroville, 
Marysville/Yuba City, and Paradise
1222 PM PST Sat Feb 3 2024

...HIGH WIND WARNING IN EFFECT FROM 9 AM SUNDAY TO 10 AM PST
MONDAY...

* WHAT...Southeast winds 25 to 45 mph with gusts 50 to 60 mph 
  expected. Local gusts up to 65 mph.

* WHERE...Northern Sacramento Valley, Central Sacramento Valley 
  and Northeast Foothills/Sacramento Valley Counties.

* WHEN...From 9 AM Sunday to 10 AM PST Monday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

* ADDITIONAL DETAILS...Gusty winds will spread from south to north
  during the day on Sunday. The strongest winds are expected to
  develop from late morning to late afternoon Sunday and continue
  through Sunday night and be over the eastside of the valley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

CAZ017>019-067-041200-
/O.UPG.KSTO.WI.Y.0004.240204T0600Z-240205T0600Z/
/O.NEW.KSTO.HW.W.0001.240204T1000Z-240205T1200Z/
Southern Sacramento Valley-Carquinez Strait and Delta-
Northern San Joaquin Valley-Motherlode-
Including the cities of Sacramento, Fairfield/Suisun, Stockton, 
Modesto, Grass Valley, and Jackson
1222 PM PST Sat Feb 3 2024

...HIGH WIND WARNING IN EFFECT FROM 2 AM SUNDAY TO 4 AM PST
MONDAY...

* WHAT...Southeast winds 30 to 45 mph with gusts 50 to 60 mph 
  expected. Local gusts between 60 and 70 mph are possible.

* WHERE...Southern Sacramento Valley, Carquinez Strait and 
  Delta, Northern San Joaquin Valley and Motherlode Counties.

* WHEN...From 2 AM Sunday to 4 AM PST Monday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

* ADDITIONAL DETAILS...Gusty winds will spread from south to north
  during the day on Sunday. The strongest winds are expected to
  develop from mid to late Sunday morning and persist through
  Sunday evening.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Feb 2, 3:00 AM PST, 9 hours 59 minutes earlier.

Area forecast discussion, Feb 2, 3:00 AM PST, 9 hours 59 minutes before
Area Forecast Discussion
National Weather Service Sacramento CA
300 AM PST Fri Feb 2 2024

.Synopsis...
Scattered showers and thunderstorms into this evening with periods
of heavy snow over the Sierra. Another weather system will bring
precipitation and gusty wind Sunday into early next week.

&&

.Discussion...
After a break Thursday evening, showers have returned to interior
NorCal early this morning with snow over the Sierra Nevada.
Several more vorts forecast to rotate through NorCal over the next
24 hours continuing the risk for showers, and enough instability
is expected for a threat of afternoon thunderstorms again today
with brief heavy rain and small hail expected to be the primary
threats. In the Sierra, favorable upslope flow and lapse rates
will support periods of heavy snow into this evening.

A relative break is forecast for Saturday as short-wave ridging
moves in ahead of the next system.

On Sunday, a new atmospheric river begins to impact our area.
This storm will be similar in rainfall to the current storm but is
expected to bring more snow to the mountains. Winds will also be
gusty with this event, though highest winds will mostly be in the
northern San Joaquin Valley. This system will have impacts for the
area through early next week.

&&

.EXTENDED DISCUSSION (Tuesday THROUGH Friday)...
Long wave trough remains along the West Coast through the
extended forecast period with additional short wave troughs moving
through. Models differ with timing and strength of waves giving
way to some forecast uncertainty. Best chances for showers appears
to be in the foothills and mountains. Overall QPF looks light
Tuesday through Friday with generally less than a tenth of an inch
in the Central Valley to upwards of half to 3/4 of an inch in
portions of the Sierra. Snow levels remain fairly low at 3000 to
4500 feet. High temperatures look to be slightly below normal next
week.

&&

.AVIATION...
Areas MVFR/IFR in shwrs next 24 hrs with isolated LIFR over
mountains. Snow levels 3500-4500 ft lowering to around 2500 ft by
12z Sat. Isolated tstms possible btwn 18z-03z. In Central Vly, lcl
Sly sfc wind up to 15 kts thru 02z Sat. Ovr mtns, lcl SWly sfc
wind gusts up to 25 kts til 02z Sat.

&&

.STO WATCHES/WARNINGS/ADVISORIES...
Winter Storm Warning until 4 AM PST Saturday for West Slope
Northern Sierra Nevada-Western Plumas County/Lassen Park.

&&

In the hours before

Local storm report, Feb 2, 10:55 AM PST, 2 hours 4 minutes before
Preliminary Local Storm Report
National Weather Service Sacramento CA
1055 AM PST Fri Feb 2 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     Snow             2 E Pinecrest           38.19N 119.96W
02/02/2024  M25.0 inch       Tuolumne           CA   Public

            Dodge Ridge Ski Resort reported 15 inches of
            new snow at the summit and 8 inches of new
            snow at the base for the last 24 hours.
            Elevations are 8200 ft and 6600 ft
            respectively.

0815 AM     Snow             2 SSE Lassen National P 40.47N 121.51W
02/02/2024  E22.1 inch       Shasta             CA   Other Federal

            2.7 inches of snow reported at Lower Lassen
            Peak HADS station over 24 hours since 8:15
            AM.

0538 AM     Snow             1 W Donner Peak         39.31N 120.33W
02/02/2024  E15.0 inch       Placer             CA   Public

            Sugar Bowl Ski Resort reported 6 inches of
            new snow over the last 24 hours at the base
            and the summit.

0600 AM     Snow             2 SW Blue Canyon        39.25N 120.73W
02/02/2024  M3.0 inch        Placer             CA   Dept of Highways

            Blue Canyon Caltrans reported 2 inches of
            new snow over the last 24 hours.

0827 AM     Snow             3 S Soda Springs        39.28N 120.37W
02/02/2024  M12.4 inch       Placer             CA   Public

            UC Berkeley Central Sierra Snow Lab reported
            1.8 inches of new snow in the last 24 hours.

0600 AM     Snow             2 E Lake Spaulding      39.32N 120.60W
02/02/2024  M4.0 inch        Nevada             CA   Dept of Highways

            Yuba Pass Caltrans reported 2 inches of new
            snow in the last 24 hours.

0600 AM     Snow             1 NNW Cisco             39.32N 120.56W
02/02/2024  M4.0 inch        Nevada             CA   Dept of Highways

            Eagle Lakes Caltrans reported 3 inches of
            new snow in the last 24 hours.

0600 AM     Snow             Kingvale                39.32N 120.43W
02/02/2024  M6.0 inch        Nevada             CA   Dept of Highways

            Kingvale Caltrans reported 2 inches of new
            snow over last 24 hours.

0600 AM     Snow             1 ENE Soda Springs      39.33N 120.36W
02/02/2024  M19.0 inch       Nevada             CA   Public

            Soda Springs Ski Resort reported 8 inches of
            new snow over the last 24 hours.

0600 AM     Snow             2 ENE Soda Springs      39.33N 120.35W
02/02/2024  M22.0 inch       Nevada             CA   Public

            Boreal Ski Resort reported 11 inches of new
            snow in the last 24 hours. Elevation: 7700
            ft.

0551 AM     Snow             3 ESE Twin Bridges      38.80N 120.07W
02/02/2024  M14.0 inch       El Dorado          CA   Public

            Sierra at Tahoe Ski Resort reported 13
            inches of new snow at the summit and 10
            inches of new snow at the base over the last
            24 hours.

0500 AM     Snow             2 N Bear Valley         38.49N 120.04W
02/02/2024  E14.0 inch       Alpine             CA   Public

            Bear Valley Ski Resort reported 14 inches of
            new snow in the last 24 hours. Elevation:
            7200 ft.

0514 AM     Snow             1 S Kirkwood Meadows    38.68N 120.07W
02/02/2024  M13.0 inch       Alpine             CA   Public

            Kirkwood Ski Resort reported 8 inches of new
            snow in the last 24 hours.

&&

The office that day

Everything else NWS Sacramento, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 2, 12:06 PM PSTFlood WatchSTO3 days
Feb 2, 1:20 PM PSTWinter Storm WarningSTO4 days
Feb 2, 1:26 PM PSTSpecial Weather StatementSTOTehama34 min

Nearby

Wind Advisories in California, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.